MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a history/settings (history/settings issue) issue.The reporter alleged the pump bolus history shows deliveries that the patient knows they did not make on (b)(6) 2018, (b)(6) 2018, (b)(6) 2018 and (b)(6) 2018.The reporter stated that the patient experienced hypoglycemia in early august with blood glucose measuring 44 mg/dl with arm weakness.This combination of blood glucose level and symptom does not meet animas' criteria for a reportable adverse event.No adverse event is being reported in association with this complaint.The pump's bolus totals do not match what was programmed by a >5% difference.This issue is being reported as an issue with the pump not performing as intended with regards to the history or the settings may result in over or under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 17-dec-2018 with the following findings: a review of the pump history showed the total daily doses added up correctly and reflected the programmed basal rate target.Unrelated to the original complaint, the cartridge compartment was missing a fragment at the edge.The battery compartment and returned battery cap was undamaged and able to fit.The ¿ez-prime¿ steps were performed correctly.The pump reflected 12 units after a on 1 unit per hour duration test for 12 hours.A 10 unit test bolus was correctly delivered and recorded.The product performed within specifications.The alleged ¿inaccurate delivery¿ issue was unable to be duplicated during investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8043592
Report Number2531779-2018-19151
Device Sequence Number19187750
Product Code OYC
UDI-Device Identifier10840406100082
UDI-Public10840406100082
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? Yes
Device Age37 MO
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR